Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rashes on the elbow and stomach area of a child?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 121 Questions

default
Posted on Thu, 2 Mar 2017 in Skin Hair and Nails
Question: My 17 year old son has a rash on both his elbows and stomach area and arms are flush.. should I take him in tonight to er. He's had poison ivy before and looks similar
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 12 minutes later
Brief Answer:
Information

Detailed Answer:
Hello XXXXXXX

Without a picture it is hard for me to say what it is or assess the severity of it, but as it sounds likely to be some type of allergic reaction, I think an urgent care clinic may be able to help him. If you have none near you that are open, then yes, the ER would be appropriate.

In the meantime, if it is itchy and you have an antihistamine readily available, give him a dose of it now.

I hope this helps and you are able to get the rash sorted out.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 17 minutes later
I uploaded 3 pictures
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 45 minutes later
Brief Answer:
Saw the pictures

Detailed Answer:
I could not make out what is going on on his abdomen, but the splotchy red areas on his arms looks like it may possibly be hives (urticaria).

For this you can try diphenhydramine (Benadryl) 50 mg every 6 hours.

But on the abdomen, is it more of a sandpaper feeling rash? Has he had a virus or strep throat recently?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Strep throat

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Sore throat with no other symptoms. First 3 days woke up with mild sore throat that went away. Now worse and lasts all day.

doctor1 MD

My son has red spots all over his legs arms n palms of his hand, they don t itch, he doesn t scratch and it seems to fade over time, he is on antibiotics ( penicillin ) for sore throat (suspected Strep Throat ). Can you advise? It s not meningitis as the spots fade when pressed (as per guidance) He was ill on Friday with very high temperature and been on antibiotics since. He s is usual self now playing as usual. But don t no why the spots appeared today?

doctor1 MD

Hi, I have little blood in my saliva/ sputum when i get up on the morning or even when i get up in the evening after a sleep. Had chest pain a few days back, doctor did ECG and normal lung test (stethoscope), said GERD . He is also giving me antibiotics for Strep Throat. Why is there blood ? Am a little worried ? Still have pain in throat

doctor1 MD

I have had a skin irritation on the left side of my torso that mirrors itself from my back to my front - above my waiste to below my sternum. There is no visible sign of anything, but it has the sensation of sunburn - it feels ok unless my skin touches something. It has been going on about 3 weeks. About 2 weeks in to the skin pain, I felt ill and found out I had Strep Throat . Started antibiotics for that yesteday, but no change. Told doctor, he did not think it was shingles . My wife thinks it is a virus of sorts - any thoughts?

doctor1 MD

I was perscribed Amoxicillian to treat a Strep Throat infection, however I was given 30 tablets and I am on dose #6 (3 tablets per day for 10 days) and I have developed a severe headache from constantly spitting out phlegm (all variants... from thick mucuous to clear saliva ). I was wondering if this is normal? Should I continue with my dose #6? My doctor is not available for another 10 hours from now. One final thing, I notice that I am extremely restless while taking this medication . I cannot sleep for more than 15-30 minutes at a time and its very frustrating. I feel that this is negatively impacting my recovery simply due to not getting enough rest.